Hail, Pennington
- When
- May 26, 4:00 PM MST
- Where
- Pennington County, 2 mi S of Deerfield
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.983, -103.833
Hail covered the ground between Rochford and Deerfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Hail covered the ground between Rochford and Deerfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 26, 11:50 AM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1250 PM MDT MON MAY 26 2003 CURRENT SURFACE MAP SHOW TROF ACROSS EASTERN MONTANA INTO EASTERN WYOMING. TIGHT PRESSURE GRADIENT ACROSS EASTERN PORTION OF CWA...WITH GUSTY SOUTHEAST WINDS. AREA OF INSTABILITY ALONG THE TROF...WITH CAPE FORECAST TO BE AROUND 15 J/KG. SOME THUNDERSTORMS NOW DEVELOPING OVER THE NORTHERN BLACK HILLS...IN AREA OF LEE SIDE CONVERGENCE. SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON/EVENING ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. SUFFICIENT SHEAR ALONG THE TROF FOR SOME SUPERCELLS ACROSS NORTHEAST WYOMING INTO NORTHWEST SOUTH DAKOTA. FOR TUESDAY...SHORWAVE MOVES ACROSS THE RIDGE INTO EASTERN NORTH DAKOTA/MINNESOTA...BRINGING SOME MID LEVEL COOLING TO THE AREA. SURFACE COLD FRONT SLIDES THROUGH THE FORECAST AREA IN THE AFTERNOON. A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA...WITH BEST CHANCE ALONG AND AHEAD OF THE COLD FRONT. DRY WEDNESDAY AND THE FIRST HALF OF THURSDAY WITH TEMPERATURES WARMING. 850MB TEMPERATURES WARM ENOUGH THAT SOUTHWEST SOUTH DAKOTA COULD CLIMB INTO THE LOWER 90S. NEXT SHORTWAVE/COLD FRONT TO AFFECT THE AREA THURSDAY AFTERNOON INTO FRIDAY MORNING. IN THE EXTENDED...DRY WEATHER AND ABOVE AVERAGE TEMPERATURES WILL CONTINUE WITH RIDGE OVER THE NORTHERN ROCKIES. .UNR...NONE.
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 940 AM MDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE OVER NORTHEAST WYOMING. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND THURSDAY WILL SEE A CHANCE OF THUNDERSTORMS ALSO...AS A COUPLE OF FRONTS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
225 PM MDT MON MAY 26 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0123 PM 2 N CHEYENNE CROSSING SD 1.00 INCH HAIL
05/26/03 LAWRENCE REPORTED BY LAW ENFORCEMENT.
0150 PM 10 S DEADWOOD SD 0.88 INCH HAIL
05/26/03 LAWRENCE REPORTED BY SPOTTER.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358012.